Alert archive / Alaska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jun 28, 2004, 6:47 PM AKDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 6:47 PM AKDT (02:47 UTC)
- Expired
- Jun 29, 2004, 2:45 PM AKDT
- In force
- 20 hr
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yakutat, (PYAK), launched 00:00Z, 2.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK51 PAFC 290247 SVRAER AKZ141-290345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 636 PM ADT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPPER RIVER BASIN AREA OF ALASKA * UNTIL 745 PM ADT * AT 636 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF DAN CREEK...OR ABOUT 91 MILES EAST OF KENNY LAKE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF DAN CREEK BY 740 PM ADT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 6135 14185 6207 14239 6156 14369 6113 14250 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:00 AM AKDT, 11 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 7:00 AM AKDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION SOUTHWEST ALASKA 1200 PM ADT MON JUN 28 2004 .DISCUSSION... 500MB...BLOCKING PATTERN CONTINUES. UPPER HIGH OVER THE MAINLAND HOLD IN PLACE THROUGH WED. CUT-OFF LOW SOUTH OF THE ALASKA PENINSULA REMAINS IN PLACE AND SLOWLY INTENSIFIES. SURFACE...THERMAL TROUGH OVER THE INTERIOR WEAKENS SOME. PORTION OVER SW ALASKA SHIFTS NORTH WITH COLD ADVECTION AT 850MB. STABILITY INDICES INDICATE THAT THE MAIN AREAS FOR AFTERNOON AND EVENING CONVECTION SHOULD BE OVER INTERIOR SW ALASKA...SUSITNA VALLEY AND COPPER RIVER BASIN. SIGNICANT CONVECTION LESS LIKELY OVER BRISTOL BAY...KENAI PENINSULA OVER THE NEXT COUPLE OF DAYS. EASTERLY FLOW AT 850-700MB SHOULD ADVECT SMOKE FROM INTERIOR FIRES INTO SOUTHCENTRAL ALASKA OVER THE NEXT DAY OR SO. EXPECT DENSE SMOKE ADVISORY TO CONTINUE IN THE COPPER RIVER BASIN OVER THE NEXT COUPLE OF DAYS. HIGH PRESSURE CONTINUES OVER THE GULF OF ALASKA...SO EXPECT MARINE STRATUS AND FOG WILL CONTINUE TO AFFECT COASTAL LOCALS. WEAK FRONTAL TROUGH MOVING INTO THE SOUTHERN GULF SHOULD ENHANCE RAIN OVER KODIAK. WEAK LOW AND ASSOCIATED FRONTAL TROUGH BRINGING RAIN TO THE WESTERN ALEUTIANS THIS MORNING DRIFTS SOUTH AND WEAKENS OVER THE NEXT 36 HOURS. HIGH PRESSURE BUILDS OVER THE CENTRAL BERING SEA OVER THE NEXT 48 HOURS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. RMC JUN 04
In the hours before
Special weather statement, Jun 28, 1:00 PM AKDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 6 PM ADT MON JUN 28 2004 AKZ101-111-121-125-131-135-141-145-290900- ...THUNDERSTORM THREAT ACROSS SOUTHCENTRAL ALASKA... THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHCENTRAL ALASKA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE BRIEF DOWNPOURS... LOCALLY GUSTY WINDS... AND SMALL HAIL. HAIL HAS BEEN REPORTED OVER PRINCE WILLIAM SOUND WITH CELLS MOVING ABOUT 25 MPH TOWARD THE WEST. RADAR ESTIMATES HAIL SIZE OF UP TO ONE HALF INCH. A THUNDERSTORM COMPLEX IN THE COPPER RIVER BASIN DEVELOPING NEAR NEBESNA HAS PRODUCED RAINFALL RATES OF MORE THAN 6-TENTHS OF AN INCH IN ONE HOUR. THIS STORM IS MOVING 25 MPH TO THE SOUTHWEST. THUNDERSTORM ACTIVITY WILL DIMINISH OVERNIGHT.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:08 AM AKDT | Severe Thunderstorm Warning | AFC | 21 hr | |
| Jun 29, 12:32 AM AKDT | Severe Thunderstorm Warning | AFC | 21 hr | |
| Jun 29, 12:35 AM AKDT | Severe Thunderstorm Warning | AFC | 21 hr | |
| Jun 29, 1:12 AM AKDT | Severe Thunderstorm Warning | AFC | 20 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.